Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the kernel of the Magnus representation of the Torelli group


Author: Masaaki Suzuki
Journal: Proc. Amer. Math. Soc. 133 (2005), 1865-1872
MSC (2000): Primary 57M05; Secondary 20F34, 57N05
Published electronically: December 20, 2004
MathSciNet review: 2120289
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: From our previous paper, it is known that the Magnus representation of the Torelli group is not faithful. In this paper, we characterize the kernel of its representation for a certain kind of elements.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M05, 20F34, 57N05

Retrieve articles in all journals with MSC (2000): 57M05, 20F34, 57N05


Additional Information

Masaaki Suzuki
Affiliation: Graduate School of Mathematical Sciences, University of Tokyo, 3-8-1 Komaba, Meguro, Tokyo 153-8914, Japan
Email: macky@ms.u-tokyo.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07766-4
PII: S 0002-9939(04)07766-4
Keywords: Magnus representation, mapping class group, faithful
Received by editor(s): October 16, 2003
Received by editor(s) in revised form: February 23, 2004
Published electronically: December 20, 2004
Additional Notes: The author was supported in part by JSPS Research Fellowships for Young Scientists.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.